Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2006, 7:23 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 7:23 PM EDT (23:23 UTC)
- Expired
- May 26, 2006, 7:53 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 262323 SVRMFL FLC051-099-270030- /O.NEW.KMFL.SV.W.0045.060526T2323Z-060527T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 723 PM EDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. EAST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 830 PM EDT * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH BAY TO 15 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... SOUTH BAY BY 800 PM EDT. OKEELANTA BY 820 PM EDT. BELLE GLADE BY 830 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2676 8085 2641 8108 2638 8072 2674 8048 $$ GARCIA
1 follow-up statement
000 WWUS52 KMFL 262353 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 751 PM EDT FRI MAY 26 2006 FLC051-099-270001- /O.CAN.KMFL.SV.W.0045.000000T0000Z-060527T0030Z/ HENDRY FL-PALM BEACH FL- 751 PM EDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH AND EAST CENTRAL HENDRY COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. NEVERTHELESS...THUNDERSTORMS IN THE AREA WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. LAT...LON 2676 8085 2641 8108 2638 8072 2674 8048 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:39 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 26, 2:39 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 239 PM EDT FRI MAY 26 2006 .DISCUSSION...WELL...STORMS FINALLY DEVELOPED THIS AFTERNOON, ALTHOUGH ISOLATED AT MOST. FEW OF THEM EVEN GOT TO SEVERE STATUS. THE EXTENSIVE MID/UPPER LEVEL CLOUD COVER HELPED TO KEEP MAX TEMPS A FEW DEGREES COOLER AND THIS IN TURN KEPT THE ACTIVITY TO A MINIMUM. WILL KEEP LOW POPS OVERNIGHT JUST FOR THE POSSIBILITY OF LATE STARTER. SATURDAY WEATHER LOOKS MORE OF THE CONVECTIVE TYPE WITH STILL UNSTABLE CONDITIONS...MORE SUNSHINE AND THE EXPECTED DEVELOPMENT OF LAKE/SEA BREEZES. SURFACE FLOW WILL SHIFT TO MORE ESE AS THE BERMUDA HIGH GETS WELL ESTABLISHED OVER THE WESTERN ATLANTIC WITH RIDGE SOUTHWEST TO SOUTH FLORIDA. THIS WILL MAKE THE EAST COAST SEA BREEZE PENETRATE FURTHER INLAND POSSIBLY INITIATING CONVECTION OVER INTERIOR SECTIONS BOTH SATURDAY AND SUNDAY. HOWEVER...THE WIND FLOW AROUND THE UPPER RIDGE WILL BRING THE STORMS TO THE EASTERN SECTIONS. THE UPPER RIDGE WILL THEN BE ERODED BY AN UPPER TROUGH DIGGING SOUTH ACROSS THE WESTERN ATLANTIC. THE FLOW AROUND THIS TROUGH WILL BRING DRIER AIR TO SOUTH FLORIDA TUESDAY THROUGH THURSDAY, SO WILL INDICATE LOW POPS THROUGH THIS PERIOD. && .MARINE...LIGHT EAST-SOUTHEAST FLOW AND SEAS 2 FEET OR LESS TO PREVAIL THROUGH THE ENTIRE FORECAST PACKAGE. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. MEAN RH SHOULD REMAIN WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 87 73 89 / 20 35 10 25 FORT LAUDERDALE 74 86 75 87 / 20 40 10 25 MIAMI 74 88 74 88 / 20 40 10 30 NAPLES 73 88 73 89 / 20 45 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, May 26, 10:12 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1012 AM EDT FRI MAY 26 2006 FLZ063-066>075-271000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1012 AM EDT FRI MAY 26 2006 ...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING... ...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE STRONGEST STORMS THIS AFTERNOON. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR THE EAST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 26, 3:12 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT FRI MAY 26 2006 FLZ073-074-262000- DADE METROPOLITAN-WESTERN DADE- 312 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORM SOUTH CENTRAL MIAMI-DADE COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF HOMESTEAD MOVING EAST AT AROUND 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL UP TO PEA SIZE...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD AFFECT THE REDLANDS...AND COUNTY WALK AREAS DURING THE NEXT HOUR SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 4:49 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT FRI MAY 26 2006 FLZ071-072-262130- BROWARD METROPOLITAN-WESTERN BROWARD- 449 PM EDT FRI MAY 26 2006 ...STRONG THUNDERSTORMS OVER WEST CENTRAL BROWARD COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF WESTON MOVING NORTHEAST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL HAIL...AND LOCALLY HEAVY RAINFALL. THIS STORM COULD AFFECT I-75 BETWEEN WEST BROWARD RECREATION CENTER...AND I-75 AND US 27 INTERSECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 26, 5:20 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 PM EDT FRI MAY 26 2006 FLZ063-262200- GLADES- 520 PM EDT FRI MAY 26 2006 AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PALMDALE...MOVING EAST AT 25 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
Special weather statement, May 26, 6:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 603 PM EDT FRI MAY 26 2006 FLZ063-066-262230- GLADES-HENDRY- 603 PM EDT FRI MAY 26 2006 AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ORTONA...OR 11 MILES NORTHWEST OF DEVILS GARDEN...MOVING EAST AT 5 TO 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS FROM 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
Special weather statement, May 26, 6:32 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 632 PM EDT FRI MAY 26 2006 FLZ063-066-262300- GLADES-HENDRY- 632 PM EDT FRI MAY 26 2006 AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF DEVILS GARDEN...MOVING EAST AT 15 TO 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED TO DIME SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
Special weather statement, May 26, 7:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 702 PM EDT FRI MAY 26 2006 FLZ066-067-262330- HENDRY-PALM BEACH WESTERN- 702 PM EDT FRI MAY 26 2006 AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF SOUTH BAY TO 8 MILES NORTH OF HENDRY CORRECTIONAL INSTITUTE...MOVING SOUTHEAST AT 15 TO 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED TO DIME SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. BD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 26 min |
| May 26, 1:15 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 26 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| May 26, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.